MAUDE Adverse Event Report: TERUMO BCT COBE SPECTRA; COBE SPECTRA RBCX SET

TERUMO BCT COBE SPECTRA; COBE SPECTRA RBCX SET
Model Number 70700
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Sepsis (2067); Thrombocytopenia (4431); Low White Blood Cell Count (4433); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2017
Type of Reportable Event Malfunction
Event or Problem Description
The journal article, 'intermediate-dose cyclophosphamide and bortezomib for pbsc mobilization in multiple myeloma', describes a study of the mobilization efficacy, safety, and disease response of intermediate-dose cyclophosphamide (total 4 g/m2 ) and bortezomib (bor-id-cy) for pbsc mobilization in patients with newly diagnosed multiple myeloma (mm) who had undergone induction therapy, and compared these with the responses in a historical control group who received intermediate-dose cyclophosphamide (id-cy), without bortezomib, for peripheral blood stem cell (pbsc) mobilization at the same hospitals.Four patients (19 %) in the bor-id-cy group and four patients (27 %) in the id-cy group developed febrile neutropenia.Nine patients (43 %) in the bor-id-cy group and four patients (27 %) in the id-cy group needed platelet transfusions (table 5).Four patients in the bor-id-cy group developed sepsis, and the confirmed pathogens were: staphylococcus aureus, streptococcus mitis, streptococcus oralis, and citrobacter freundii (n = 1 each).No cases of sepsis were reported in the id-cy group (table 5).There were no other serious non-hematologic toxicities in the two groups (table 5), and no patient developed peripheral neuropathy.The article does not provide individual patient information, therefore this report is being provided as a summary of events.The collection sets are not available for return for evaluation.
 
Additional Manufacturer Narrative
Lot number and expiry are not available at this time.Article citation: sawazaki, a., sugimori, c., yamaguchi, m., and nakao, s.2022.Intermediate-dose cyclophosphamide and bortezomib for pbsc mobilization in multiple myeloma, transfusion and apheresis science, (2022) doi: https://doi.Org/10.1016/j.Transci.2023.103649.Investigation is in process.A follow up report will be provided.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.11.Lot number and expiry are not available at this time.Article citation: sawazaki, a., sugimori, c., yamaguchi, m., and nakao, s.2022.Intermediate-dose cyclophosphamide and bortezomib for pbsc mobilization in multiple myeloma, transfusion and apheresis science, (2022) doi:https://doi.Org/10.1016/j.Transci.2023.103649 further evaluation of this event has determined that the device did not cause or contribute to a death or serious injury, nor is there a likely potential for death or serious injury associated with this event based on additional investigational information.It was confirmed that the authors documented the adverse events are linked to the type of mobilization therapy and not the device.No further reporting will be provided as this does not represent a reportable event. .
 
Event or Problem Description

Brand Name
COBE SPECTRA
Common Device Name
COBE SPECTRA RBCX SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key16454011
Report Number1722028-2023-00082
Device Sequence Number20298484
Product Code LKN
UDI-Device Identifier05020583707009
UDI-Public05020583707009
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
BK020041
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number70700
Device Catalogue Number70700
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2023
Supplement Date Received by Manufacturer06/19/2024
Initial Report FDA Received Date02/28/2023
Supplement Report FDA Received Date06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown